Amiodarone

This is my first posting, however I do hope someone will be able to help. I started taking Amiodarone in April, after the first month my cardiologist reduced the dosage from 200mg to 100mg a day, which suits me much better. My problem is during the hot weather we have been having I have been getting what I call "prickles", mainly affecting my arms and neck, I am aware that one of the cautions is not to go out in the sun, but even with factor 50, I am still getting this prickling of the skin, not only that if I drink a cup of coffee I get the same effect. I just wondered if it is just me, or has anyone else suffered from this overheating problem. Any help of advice would be appreciated.

11 Replies

oldestnewest
  • Hello Maureen and welcome.

    I'm surprised that someone hasn't made a useful comment so far as many forum members take or have taken Amiodarone.

  • I can't comment on getting prickles but when I was on amiodorone I got terrible sunburn whilst inside the house wearing factor 50+

  • Thank you for your reply, I am also aware of the sun when in the house, especially in our kitchen which is south faceing,, hence the reason for using factor 50 all the time. I know it is not prickly heat as there are no spots or itching, so thought it was just me. At least we have something in common !

  • Could be an allergic reaction in that case?

  • Think I may go and see my GP, he may be able to give me some advice, its a very uncomfortable feeling. The thing is it only started with the hot weather.

  • Hello Maureen. Thank you for your posting. It is always interesting to hear how others react to various drugs and treatments. I have been on Amiodarone for over a year now and this summer has been a nightmare with the heat. I did not get prickles like you as I am blonde and cover up completely in the sun. However I am plagued with overheating in an already hot sunny day. I felt like a boiler running on empty. Very, very unpleasant.Anne.

  • Hi Mareen,I was on Amiodarone for six months during the summer a few years ago. I was told to cover up completely as sun protection lotions did not work! I bought some loose long sleeved tops and skirts / trousers (which I can still wear)

    I've seen photos of skin damage if the sun gets to unprotected areas.

  • Hi Anne, thank you for your reply, I think I am going to cover up from now on, we are going around the Canary Island for a short cruise in just under three weeks, where I expect the temperature will be quite high, so like you I will take some long sleeved tops, and longer skirts, although my legs heating and prickling up have not been a problem,,,as yet !! There is a product called Magicoolplus which I shall take, I know of it as my husband suffers from Prickly Heat.

  • I have not been on Amiodarone for some time and I didn't tolerate it well but cannot remember why now. Its a blurr probably a good thing. It sounds from the way that you put it that you have a clear indication it is the sun affecting you. I use factor 50 anyway and this is going to sound a bit wacky but I cannot tolerate the direct sun without some breeze around. A dermatologist explained to me what I am not allergic to the sun but the sun is activating my dust allergy and the dust in on my skin! Sounds odd but are bodies will cope in different ways and it certainly sounds like you will have to avoid the sun and keep as cool as possible while on it.

  • Sorry cannot comment on Amiodarone, I take something else. Two of my triggers for an AF episode were caffeine and exercising in the heat (from Texas, so there's lots of heat). Maybe the prickling is your heart trying to act up? Good question for your EP or their nurse.

  • Hi Maureen I have only just seen your post. I have been on Amiodarone since May and whilst I have covered up completely when going out and using factor 50 I have suffered from heat exhaustion which I can only put down to the medication. I went to my GP and had various blood tests which all came back normal. Also I am not usually affected by the sun at all so it must be the amiodarone.

    I don't know what the answer is and hope that you don't have to stay on it for too long.

    Best of luck with your recovery.

    Gloria

You may also like...